Ask a doctor

Could Cortisonespray for Swelling Have a Negative Effect on Rhinoplasty?

I have done a nosejob 1 year ago. Im happy with the result and shape of the nose. But a little swelling was still there and it had not healed completely yet. so the doctor told me to take cortisone spray(most used for nasal congestion). I have now taken it and it hurts plus the nose has become very soft,specially the tip,its too soft. my nosebone has gone down even more and now my jaw looks big instead. it was in perfect harmony with the nose before the cortisone. Is this a tissue collapse?

Doctor Answers (1)

Cortisone spray post rhinoplasty

+1
Your surgeon probably ordered the spray for the nasal congestion and not for aesthetic purposes. If it is irritating the nose then I would stop immediately. When you state that the nose "bone" has gone down this is not an effect of the spray. The spray is used to treat inflammation of the tissues not the bone. The nose does take a full year to heal and you may just be noticing the final swelling dissipating. I would make an appointment right away and see your surgeon and discuss your concerns so he/she can properly evaluate your current complaints. Best regards!

Web reference: http://www.michaelelammd.com

Orange County Facial Plastic Surgeon
5.0 out of 5 stars 110 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.